It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hey Elf

I take it you like LOTR? You will then probably be happy to know that I profusely made fun of my boyfriend and his friends for loving the first one so much, and then when I finally watched it, I was hooked and had to apologize for accusing everyone of being dorks. I have now seen all 3 in the trilogy 3 times each. I love it and am darn proud of it!

That being said, I think you should consider talking to your doc about methadone. If you are in legit pain, and are becoming so tolerant to the short terms meds (I know you are on oxycontin, but don't know if you are chewing them, which would include them as a short term meds?). If you are mentally ready to kick the stuff, but your pain makes it impossible, you have to make that tough decision....meaning that you have to make an honest appraisal about your level of pain. Is there really no other way to treat your problem? Is narcotic pain medication the only way to fix it? If so, then methadone will treat it, and if you are seeing a pain management doc, they have the ability to prescribe it. It works for both maintenance from quitting opiates, but also for pain. Chefob always explains the advantages/disadvantages to these maintenace meds best...if you are interested in finding out more about the methadone, do a keyword search on this board and you will find lots. Just keep in mind that it also is a synthetic narcotic, and when you stop taking it, withdrawal will come. I just think its just easier to do an extrememly slow taper off of because you don't have the desire to swallow the whole bottle like with percs, vics, oxycontins, etc. And your regular pain management doc can prescribe this for dual concerns...addiction (or you can also just stick the fact that you are just highly TOLERANT to anything else), and chronic pain management.

I was on the methadone for about 3 months, and wished I had stayed on it. Instead, I decided to tell the doc it didn't work and made me sick, because I was hunting for oxycontins at the time. This was a trick I used for a few months. Every time we would try a new medication, I would call the doc within 2 weeks and tell him it didn't agree with me, made me sick, itch, and he would try something else with me. This allowed me to polish off each script in half the time it was allotted for (another proud moment of my past!) So now my medical record chart says I'm allergic to methadone, so I will have to come clean about more than just one thing if I ever tell my doc the truth. yikes!

Anyhow, I know the methadone helped my chronic pain, and it made me not think about pills. I took my dose in the AM and PM, and just felt normal the rest of the time, and the only side effect was that I was unusually tired. I have pinched nerves, bulging disks too, so I know how you feel.

Anyhow, if you do plan to go cold turkey (you were asking about it I think?) just do a keyword search on this board, and you will find a wealth of information about medications, strategies to get through it. For me, I took xanax to keep myself asleep, and trazadone (desaryl) which was given to me for helping back pain at night (and seems to really help withdrawals because I think it helps regulate blood pressue), took 800mg Motrin, B-vitamins, and a small dose of zanaflex (muscle relaxer) when I felt like I was absolutely ready to rip my arms and legs off. If you have access to a hot tub, I would sit in it as long as you possibly can. It helps keep your muscles loose and the restlessness to a minimum.

If you have any questions I might help with, let me know. I am trying to head down the recovery road too, and will tell you my story when I have some time (and if you are interested!)

Gotta run....

Tryin
Isn't it wonderful the amount of incredible advice you can get here?
Everyone gave you such great advice I - I'll just list my usual W/D plan and sorry if I repeat anything.

Immodium - Exactly as you read it can stave off physical symptoms because of it's chemisty. I personally wouldn't take it more than once or twice a day and make sure you drink lots of water with it. Kinda wean from this also as it can just delay symptoms if you use too much too long.

ibruprofen - you have pain already plus W/D can really exaggerate pain. This brings a lot of pain patients back to using because they think the pain they experience in W/D will be the pain they experience forever. Not true - when you stop pain medication your nerves are hyper sensitive - you feel everything and you feel it A LOT!

Water - you should drink water anyway - as much as you can force down water will help flush out your system faster and (physical) W/D will not last as long.

Multi Vitamin - As everyone said above replacing the vitamins opiates drain out of your body is very important. A lot of BOTH physical and mental W/D symptoms are due to vitamin deficiencies.

Wellbutrin - You mentioned you are on Wellbutrin start taking it religiously!! Replace your morning narcotic with your morning Wellbutrin! This is so important espcially after the "WOW I'm REALLY doing it high wears off and you may find yourself pretty darn depressed. It is also a great anti-depressant for any kind of dependency because it helps to satisfy the part of your brain that has cravings. (That's how it helps people quit smoking)

Hot shower/bath - It's amazing how much this can help. The hot water relieves muscle cramping and that "bone pain" W/D can bring. It's also obviously relaxing.

Heat - An electric blanket can continue all that great stuff the bath does in bed.

Benedryl - They work great for me to get sleep during W/D's. Not everyone is able to fall asleep on them though. Anything stronger would depend on what you can get for a presciption.

If you are currently prescribed blood pressure meds take them. Your blood pressure goes way up and can cause the "skin crawling" sensation that everyone hates. I for one would never tell someone to take this kind of medication without a doctors approval unless you already take it.

Exercise - You wouldn't believe how much keeping active will help. Increases in seratonin alnong with adrenaline can work wonders. Stretching can help with the muscle cramps also.

Glucose syrup - you can get this behind the counter at the pharmacy. It pretty much stamps out nausea.

Stay busy - If your mind is busy it can't really concentrate on W/D too much. This helps cut down on the number of times you think about how much you wish you could take a pill also.

REPLACE YOUR HABIT!!!!!!!!!!!!!!!! This is the most important thing as far as I am concerned. You should find something productive and healthy to replace your habit. You could become an exercise freak or paint or become a clean freak or a flea market junkie - whatever - find something healthy to fill the void. If you don't you'll notice that void - and often!

Of course you have legitimate pain issues so be sure and deal with them. TryingToSmile really has great advice for that.

Best of Luck!!
Tori





All times are GMT -7. The time now is 09:31 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!